MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03562
Medical Device Problem Codes Unraveled Material (1664); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, prior to use during a procedure involving angioplasty of the subclavian artery, an amplatz extra-stiff support wire guide was found to be stretched upon removal from the packaging/holder.The device did not make patient contact, and another manufacturer's device was used to complete the procedure.Photos of the complaint device show protrusion of the mandril through the unraveled wire guide.There were no adverse effects to the patient, who has recovered.
 
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: k171764.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: e4- this information was available but incidentally omitted from the initial mdr.H3 (other): device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, prior to use during a procedure involving angioplasty of the subclavian artery, an amplatz extra-stiff support wire guide was found to be stretched upon removal from the packaging/holder.The device did not make patient contact, and another manufacturer's device was used to complete the procedure.Photos of the complaint device show protrusion of the mandril through the unraveled wire guide.There were no adverse effects to the patient, who has recovered.Additional information: h6 (annex g).Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, drawing, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One prior-to-use amplatz extra-stiff support wire guide (thsf-35-260-aes) was returned to cook for investigation.The mandril was protruding at 5.5 cm from the distal end.No other damage was noted.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿inspect the wire guide for kinks or damage prior to use.¿ based on the available information, cook has concluded that a shipping/handling contributed to this failure mode.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12762843
Report Number1820334-2021-02449
Device Sequence Number3343410
Product Code DQX
UDI-Device Identifier00827002035621
UDI-Public(01)00827002035621(17)250519(10)13140811
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/19/2025
Device Model NumberG03562
Device Catalogue NumberTHSF-35-260-AES
Device Lot Number13140811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/09/2021
03/03/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/04/2022
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown